MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; DEVICE, NEUROVASCULAR EMBOLIZATION

MICROVENTION, INC. HYDROSOFT-3D-AV; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 100254HFRM-V
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: fourth coil was deployed into ruptured aneurysm, could not get entire length of the coil into the aneurysm, approximately 1cm of coil remained protruding on each of 3 attempts.Increased friction felt manipulating coil in advanced straight microcatheter, so attempted to remove coil.However, the pusher wire of the coil snapped proximally.Distal fragment of coil and pusher wire were removed with a snare and the remaining tail of coil was stented in place to successfully complete the procedure.Surgical intervention in form of stent being deployed, however no adverse effects to patient noted as a result of this procedure.No change to mrs pre / post procedure.Procedure performed: acom aneurysm embolisation.
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher.-introducer.Items not returned for evaluation: -implant.-shrink lock.-dispenser hoop.-microcatheter.The visual analysis of the returned device found the pusher returned broken at the transition area, the pusher hypotube kinked at the proximal section, and the proximal connector broken at the distal and proximal end.The distal portion of the pusher and the implant were not returned for evaluation.The investigation found the pusher returned broken at the transition area, the pusher hypotube kinked at the proximal section, and the proximal connector broken at the distal and proximal end, which is consistent with the alleged product issue.The distal portion of the pusher and the implant were not returned for evaluation.The broken condition of the pusher is consistent with the device experiencing force that exceeded the device's tensile strength, resulting in the pusher breaking.The physical evaluation of the device could not identify the conditions or circumstances that led to the hypotube kink, but the kink is consistent with the device experiencing forces exceeding the hypotube's yield strength.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
HYDROSOFT-3D-AV
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20313861
Report Number2032493-2024-00717
Device Sequence Number12763673
Product Code HCG
UDI-Device Identifier00816777026538
UDI-Public(01)00816777026538(11)231002(17)280930(10)0000435730
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K103758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100254HFRM-V
Device Lot Number0000435730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 ADVANCED STRAIGHT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown